Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 183, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 19, 2000, 6:10 PM EDT for Surry County, Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 6:10 PM EDT (22:10 UTC)
- Expired
- Jul 19, 2000, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Surry County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:25 PM EDT | Thunderstorm Wind 50 E | Surry, VA | Five inch diameter tree limb blown down near Scotland Neck. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 192210 SVRAKQ VAC095-181-199-700-192245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 610 PM EDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA JAMES CITY COUNTY IN SOUTHEAST VIRGINIA SURRY COUNTY IN SOUTHEAST VIRGINIA YORK COUNTY IN SOUTHEAST VIRGINIA * UNTIL 645 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SURRY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR JAMESTOWN AND CHIPPOKES STATE PARK AT 615 PM HOG ISLAND WMA AND WILLIAMSBURG-JAMESTOWN AIRPORT AT 620 PM FORT EUSTIS AND YORK TERRACE AT 625 PM LEE HALL AND CAMP PEARY AT 630 PM YORKTOWN AND LACKEY AT 635 PM SEAFORD AT 640 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MILES AN HOUR. $$ NS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:33 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 19, 2:33 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 233 PM EDT WED JUL 19 2000 CURR: STRONG CELL IN PITTSYLVANIA CTY NEAR DANVILLE...ONLY ONE SO FAR TO BREAK THRU CAP...DOES HAVE SOME WK ROTATION. OTR...SHOWERS EXIST IN A NARROW BAND ALNG NRN VA/DELMARVA AREA. DISC: MDLS IN GOOD AGREEMENT WITH BRINING S/W AND MAIN ENERGY ACROSS CWA LATE THIS AFTERNOON AND EVENING. POTENTIAL STILL HIGH FOR STRONG TO SEVERE STORMS TO DEVELOP AS S/W LOW PRES...FRNTL BNDRY AND CBREEZE BNDYRS COLLIDE. MAIN AREA OF CONCERN SEEMS TO BE OVER SRN/SERN VA AND NE NC...AND S INTO E CNTRL NC. WILL CONT CHCS OF SHOWERS AND THUNDERSTORMS EVERYWHERE FOR TONIGHT BUT WILL REWORD TO EXTEND SRN PORTIONS ENDING AFTER MIDNIGHT. DRIER AIR WORKS IN ON THU BOTH SFC AND ALOFT ON NWERLY FLOW...SO WILL WORD MMORNING CLDS WITH AFTERNOON CLEARING. TEMPS THU INTO XTNDED EXPECTED TO REMAIN BLO CLIMO. XTND...NEXT CHC OF RA COMES FRI NIGHT INTO SAT AS S/W ASSOCIATED WITH FRNTL BNDRY SWINGS THRU FROM OH VLY...OTR PC WITH TEMPS A CAT OR TWO BLO CLIMO. CSTL WTRS...GRADIENT STILL HA SPOTENTIAL TO TIGHTEN ENOUGH TO WARRANT SCA OVER SRN PRTNS OF BAY AND WATERS. .AKQ....SMALL CRAFT ADVISORY FROM CHES BAY S OF NEW POINT COMFORT TO CAPE HENRY...FOR CURRITUCK SOUND...AND CSTL WATERS FROM PARRAMORE ISLAND S TO CURRITUCK BEACH LIGHT. 22
In the hours before
Special weather statement, Jul 19, 6:10 PM EDT, 0 minutes before
NCZ012>017-030>032-102-VAZ049-060-062-063-065>071-079>083-087>098- 100-200100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 610 PM EDT WED JUL 19 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT FOR ALL SOUTH CENTRAL AND SOUTHEAST VIRGINIA...AND PORTIONS OF NORTHEAST NORTH CAROLINA. SEVERE THUNDERSTORM WATCH INCLUDES COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER AND CHESAPEAKE BAY SOUTH OF THE YORK RIVER AS WELL AS CURRITUCK SOUND NC. THUNDERSTORMS CAPABLE OF WIND GUSTS IN EXCESS OF 55 MPH AND LARGE HAIL ARE POSSIBLE ACROSS THE WATCH AREA THIS EVENING. IN ADDITION...HEAVY RAINFALL CAPABLE OF LOCALIZED FLOODING ACROSS URBAN AREAS AND SMALL STREAMS IS LIKELY THROUGH THE NIGHT. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:01 PM EDT | Tornado Warning | AKQ | Charles City, Prince George | 29 min |
| Jul 19, 5:01 PM EDT | Tornado Warning | AKQ | City of Hopewell | 29 min |
| Jul 19, 6:10 PM EDT | Severe Thunderstorm Warning | AKQ | James City, York, City of Newport News | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.